Skip to Main content Skip to Navigation
New interface
Journal articles

On integer-valued means and the symmetric maximum

Miguel Couceiro 1 Michel Grabisch 2, 3 
1 ORPAILLEUR - Knowledge representation, reasonning
Inria Nancy - Grand Est, LORIA - NLPKD - Department of Natural Language Processing & Knowledge Discovery
Abstract : Integer-valued means, satisfying the decomposability condition of Kolmogoroff/Nagumo, are necessarily extremal, i.e., the mean value depends only on the minimal and maximal inputs. To overcome this severe limitation, we propose an infinite family of (weak) integer means based on the symmetric maximum and computation rules. For such means, their value depends not only on extremal inputs, but also on 2nd, 3rd, etc., extremal values as needed. In particular, we show that this family can be characterized by a weak version of decomposability.
Document type :
Journal articles
Complete list of metadata

Cited literature [7 references]  Display  Hide  Download
Contributor : Miguel Couceiro Connect in order to contact the contributor
Submitted on : Tuesday, November 29, 2016 - 12:05:51 AM
Last modification on : Thursday, August 4, 2022 - 5:18:46 PM
Long-term archiving on: : Monday, March 27, 2017 - 6:22:00 AM


Files produced by the author(s)



Miguel Couceiro, Michel Grabisch. On integer-valued means and the symmetric maximum. Aequationes Mathematicae, 2017, 91 (2), pp.353-371. ⟨10.1007/s00010-016-0460-9⟩. ⟨hal-01404593⟩



Record views


Files downloads